Alert archive / Nevada / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 12, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 15, 2014, 12:32 PM PDT for Clark County, Nye County, Nevada. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2014, 12:32 PM PDT (19:32 UTC)
- Expired
- Jul 15, 2014, 1:15 PM PDT
- In force
- 43 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
Counties Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 133 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 7.5 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 210 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 2178 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
765 WUUS55 KVEF 151932 SVRVEF NVC003-023-152015- /O.NEW.KVEF.SV.W.0012.140715T1932Z-140715T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1232 PM PDT TUE JUL 15 2014 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL NYE COUNTY IN SOUTH CENTRAL NEVADA... NORTHWESTERN CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 115 PM PDT. * AT 1231 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER WEST CENTRAL CLARK COUNTY...OR 17 MILES SOUTHEAST OF MERCURY...AND WAS MOVING NORTHWEST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHWESTERN CLARK AND SOUTHERN NYE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3660 11608 3676 11584 3651 11566 3641 11582 TIME...MOT...LOC 1932Z 139DEG 10KT 3651 11579 $$
2 follow-up statements
457 WWUS55 KVEF 151958 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1258 PM PDT TUE JUL 15 2014 NVC003-023-152015- /O.CON.KVEF.SV.W.0012.000000T0000Z-140715T2015Z/ CLARK NV-NYE NV- 1258 PM PDT TUE JUL 15 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM PDT FOR SOUTH CENTRAL NYE AND NORTHWESTERN CLARK COUNTIES... AT 1256 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED OVER EXTREME NORTHWESTERN CLARK COUNTY...OR 12 MILES SOUTHEAST OF MERCURY...MOVING NORTHWEST AT 10 MPH. STRONG OUTFLOW WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS ALONG HIGHWAY 95 AS WELL AS CAUSE BLOWING DUST WHICH WILL RAPIDLY REDUCE VISIBILITY OVER SHORT DISTANCES. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EXTREME NORTHWESTERN CLARK AND SOUTHERN NYE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3660 11608 3676 11584 3651 11566 3641 11582 TIME...MOT...LOC 1956Z 139DEG 10KT 3656 11584 $$
909 WWUS55 KVEF 152010 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 110 PM PDT TUE JUL 15 2014 NVC003-023-152018- /O.EXP.KVEF.SV.W.0012.000000T0000Z-140715T2015Z/ CLARK NV-NYE NV- 110 PM PDT TUE JUL 15 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL NYE AND NORTHWESTERN CLARK COUNTIES WILL EXPIRE AT 115 PM PDT... THE STRONG THUNDERSTORM THAT PROMPTED THE WARNING HAS DROPPED BELOW SEVERE LIMITS. HOWEVER...SOME GUSTY UP TO 45 MPH WINDS AND BLOWING DUST REMAIN ACROSS HIGHWAY 95. CAUTION IS URGED IF TRAVELING BETWEEN INDIAN SPRINGS AND MERCURY. LAT...LON 3660 11608 3676 11584 3651 11566 3641 11582 TIME...MOT...LOC 2008Z 139DEG 10KT 3659 11587 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 9:32 AM PDT, 3 hours earlier.
Area forecast discussion, Jul 15, 9:32 AM PDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 932 AM PDT TUE JUL 15 2014 .SYNOPSIS...A MOIST SOUTHEAST FLOW COMBINED WITH A DISTURBANCE ALOFT WILL PROVIDE A MORE ACTIVE DAY FOR SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE REGION TODAY. DRIER AND MORE STABLE AIR WILL GRADUALLY SPREAD FROM SOUTH TO NORTH TONIGHT THROUGH THURSDAY LEADING TO LESS THUNDERSTORM DEVELOPMENT THE SECOND HALF OF THE WEEK. && .UPDATE...SHORTWAVE MOVING NORTHWEST INTO THE FORECAST AREA WAS GENERATING A NICE BAND OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL MOHAVE COUNTY THIS MORNING WITH SOME PRETTY HEAVY RAINFALL. LATEST HRR MODEL IS INDICATING GOOD POTENTIAL FOR HEAVY RAIN ACROSS THAT AREA NORTHWARD INTO NORTHERN MOHAVE COUNTY AND EVEN LINCOLN COUNTY AS THE SHORTWAVE TRACKS TO THE NORTH. I DECIDED TO ISSUE A FLASH FLOOD WATCH FOR THOSE AREAS VALID UNTIL 10 PM THIS EVENING. IT WILL PROBABLY SHUT DOWN MUCH EARLIER IN SOUTHERN/CENTRAL MOHAVE COUNTY BUT I DID NOT WANT TO ADD ANY CONFUSION BY SEGMENTING THE PRODUCT. POP/WX/QPF GRIDS WERE ALL UPDATED ACCORDINGLY. -HARRISON- .PREV DISCUSSION... 400 AM PDT TUE JUL 15 2014 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT...FAIRLY WELL DEFINED BANDS OF SHOWERS AND BRIEF THUNDERSTORMS HAVE BEEN DEVELOPING SINCE 08Z ACROSS MOHAVE AND CLARK COUNTIES AND RECENT RADAR TRENDS INDICATE INCREASING COVERAGE THROUGH EARLY THIS MORNING. IT APPEARS THESE BANDS ARE FORMING IN A FAVORABLE AREA OF MID LEVEL CONVERGENCE WITH AN APPARENT SECONDARY WAVE LIFTING ACROSS THE MOJAVE DESERT REGION. SOUTHERN NEVADA IS ALSO UNDER THE 250 MB ANTICYCLONIC CENTER WITH JET LEVEL WINDS AROUND 5 KTS OR LESS. CONVECTION SHOULD BE MORE ACTIVE OVER SOUTHERN NEVADA THIS MORNING THEN BECOME MORE FOCUSED OVER THE SOUTHERN SIERRA AND SOUTHERN GREAT BASIN DURING THE AFTERNOON. STORMS WILL BE MOVING TO THE WEST-NORTHWEST THIS MORNING THEN SHOULD TRANSITION TO A NORTHWARD MOVEMENT THIS AFTERNOON. IT LOOKS LIKE TODAY SHOULD BE THE MOST ACTIVE FOR THUNDERSTORMS FOLLOWED BY A DOWNWARD TREND IN COVERAGE WEDNESDAY AND THURSDAY. DRY AND MORE STABLE AIR SPREADING FROM NORTHERN BAJA UP INTO SOUTHERN SAN BERNARDINO COUNTY TODAY WILL LIMIT CONVECTION AND THIS AIR MASS WILL SLOWLY SPREAD OVER SOUTHERN NEVADA TONIGHT AND WEDNESDAY WHICH WILL DIMINISH CHANCES FOR THUNDERSTORMS WEDNESDAY FROM LAS VEGAS SOUTHWARD. A BAND OF MOISTURE AND INSTABILITY IS FORECAST TO EXTEND FROM NORTHERN INYO COUNTY AND CENTRAL NEVADA DOWN TO NORTHWEST ARIZONA WEDNESDAY THEN SLOWLY GIVE WAY TO THE DRIER AND MORE STABLE AIR PUSHING UP FROM THE SOUTH THURSDAY FOR DECREASING CONVECTION. TEMPERATURES WILL GENERALLY NUDGE UPWARD A FEW DEGREES WEDNESDAY AND THURSDAY UNDER DRIER AIR AND LESS CLOUD COVER WITH READINGS NEAR NORMAL. .LONG TERM...FRIDAY THROUGH TUESDAY...WITH THE EXCEPTION OF SATURDAY THE MODELS KEEP MUCH OF THE AREA DRY WITH ONLY THE NORTHERN PORTIONS OF THE FORECAST AREA SEEING THUNDERSTORMS THROUGH THE EXTENDED PERIOD. ON SATURDAY...WITH BOTH MODELS SHOWING HIGH PRESSURE TO SLOWLY WORK EAST AND SET UP OVER NEW MEXICO THE FLOW WILL START TO BECOME MORE SOUTHERLY...HOWEVER A TROUGH DIGGING OFF THE WEST COAST WILL BE A FACTOR IN DETERMINING HOW MUCH MOISTURE WORKS NORTH AROUND THE HIGH. THE ECMWF SHOWS THIS TROUGH TO DIG A LITTLE FURTHER SOUTH THEN THE GFS WHICH WILL ALLOW FOR MORE OF A SOUTHWEST FLOW AND KEEP MUCH OF THE MOISTURE IN ARIZONA AND NOT ALLOWING MUCH OF A NORTHERN PROGRESSION. THE GFS IS SHOWING THAT MOISTURE AND INSTABILITY SATURDAY STREAMING NORTHWARD WHICH COULD BRING A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE EASTERN HALF OF THE CWA. HOWEVER...BASED ON PREVIOUS FORECAST WILL CONTINUE TO LEAD WITH THE ECMWF AND KEEP A GENERAL DRY FORECAST WITH ONLY SLIGHT CHANCES OF THUNDERSTORMS...MAINLY ACROSS THE NORTH. TEMPERATURES ARE EXPECTED TO REMAIN FAIRLY CLOSE TO SEASONAL NORMS THROUGH THE PERIOD. && .AVIATION...FOR MCCARRAN...BANDS OF SHOWERS AND THUNDERSTORMS OVER CENTRAL CLARK COUNTY EARLY THIS MORNING WILL TRACK TOWARD THE WEST-NORTHWEST AND SHOULD BE OUT OF THE TERMINAL AREA BY 15Z. SCT-BKN CLOUDS OF 6-7KFT SHOULD LIFT BY THEN. LOOK FOR A PREVAILING SOUTH TO SOUTHEAST WINDS OF 6-11 KTS MUCH OF TODAY. ISOLATED TO SCATTERED THUNDERSTORMS SHOULD DEVELOP IN THE BEATTY...MORMON MESA AND PEACH SPRINGS CORRIDORS THIS AFTERNOON. DRIER AND MORE STABLE AIR WILL SPREAD OVER SOUTHERN NEVADA TONIGHT AND WEDNESDAY WITH PREVAILING SOUTH-SOUTHWEST WINDS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER SOUTHERN NEVADA THIS MORNING WILL BECOME MORE DEVELOPED OVER THE AREA FROM THE SOUTHERN SIERRA ACROSS SOUTH CENTRAL NEVADA AND FAR NORTHWEST ARIZONA DURING THE AFTERNOON. MORE STABLE AIR WILL SPREAD IN OVER SOUTHEAST CALIFORNIA DURING THE DAY. LOCALIZED GUSTS AROUND 45 KTS CAN BE EXPECTED NEAR ANY STORMS. PREVAILING WINDS WILL BE FROM THE SOUTH AT 5-15 KTS OUTSIDE OF STORM INFLUENCES. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS POSSIBLE TODAY. MEANWHILE...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM/AVIATION...ADAIR LONG TERM...GORELOW FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 9:40 AM PDT | Flash Flood Watch | VEF | Lincoln | 11 hr |
| Jul 15, 12:17 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 43 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.